Question

Dear Dr. Bob,

My doc prescribed anadrol for my anemia and fatigue. Now I've got the worst case of acne imaginable. I've already been through a pimply puberty once and i'm not happy about doing it again. My doc says my anemia is a bit better (but it's still below normal) and that I should be happy with the results. I'm not happy!!!! I look like a 40 year old pimple factory. Any advice? Many thanks!!!!

Answer

Well here's what we know about this one. Anadrol is oxymetholone a synthetic derivative of testosterone. It therefore has all the effects of testosterone including triggering or aggravating acne. Interestingly oxymetholone enhances the production of erythropoietin. Erythropoietin is a hormone that is made in and excreted from the kidney. It travels to the bone marrow where it stimulates the production of new red blood cells. If your major problem is anemia and it's resultant fatigue, I would suggest you try PROCRIT, which is synthetic erythropoietin, in place of the anadrol. PROCRIT is given once per week by a self-administered injection just under the skin. It should correct your anemia and avoid all the risks and side effects associated with anabolic steroids. The acne should clear up off the anadrol. A dermatologist may help speed up your recovery. I'll be willing to bet this "puberty" will be much shorter than your last experience. Your clear complexion should be back in plenty of time for you to enjoy fun times at the beach this summer.